Delaware, 2001Drought in Delaware, October 1 to 31, 2001
October 1 to 31, 2001 · NWS PHI · 4 events in 4 counties and zones
October 2001 was an unseasonably dry month across the state of Delaware. 2 inches, about 33 percent of normal.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
October 2001 was an unseasonably dry month across the state of Delaware. On a county weighted average, monthly precipitation totals ranged between 0.9 and 1.2 inches, about 33 percent of normal. Normal monthly precipitation is around 3.2 inches. The monthly precipitation total of 0.73 inches at the New Castle County Airport was the 6th driest October on record. The monthly precipitation total at Georgetown (Sussex County) was only 0.66 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 30, 9:00 PM EST, 3 hours earlier.
Area forecast discussion, Sep 30, 9:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 PM EDT SUN SEP 30 2001
CSTL FLOOD WRNG COMING DOWN. HAD SOME MINOR THIS EVE...AND WITH LWR
ASTRONOMICALS IN THE MRNG...GOING BACK TO MINOR FOR THE NXT HIGH
TIDE.
WX WISE...PCPN HEADING W THRU NRLY THE ENTR FCST AREA...SO TAKING
POPS ALL THE WAY BACK TO THE POCONOS. XPC PCPN TO BGN ENDG FM THE NW
TWD MRNG...AND EXIT ALL AREAS BY AFTN.
ZONES WIBIS SHRTLY.
.PHI...GALE WRNG CST AND LWR DE BAY.
MINOR TIDAL FLOODING CST NEAR THE TIME OF HIGH TIDE MON MRNG.
KRAUSIn the hours before
Special weather statement, Sep 30, 9:30 PM EST, 2 hours 30 minutes before
DEZ002>004-NJZ012>014-020>026-011400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT SUN SEP 30 2001
...MINOR TIDAL FLOODING THROUGH MONDAY MORNING...
WIDESPREAD MINOR TIDAL FLOODING OCCURRED ON SUNDAY EVENING ALONG THE
COASTS OF NEW JERSEY AND DELAWARE. WITH THE WIND EXPECTED TO REMAIN
FROM THE NORTH DURING THE NIGHT...WATER LEVELS AROUND MONDAY
MORNING/S HIGH TIDE SHOULD BE SLIGHTLY LOWER THAN THOSE EXPERIENCED
ON SUNDAY EVENING. AS A RESULT...ONLY MINOR TIDAL FLOODING IS
EXPECTED AROUND MONDAY MORNING/S HIGH TIDE...WHICH WILL OCCUR FROM
ABOUT 7:30 TO 8:00 ALONG THE OCEANFRONT OF NEW JERSEY AND DELAWARE.
DO NOT PARK YOUR VEHICLE IN A LOCATION THAT IS SUSCEPTIBLE TO TIDAL
FLOODING.
KEEP IN MIND THAT A GALE WARNING REMAINS IN EFFECT ALONG THE COASTS
OF NEW JERSEY AND DELAWARE. ALSO...SOME ADDITIONAL BEACH EROSION IS
LIKELY OVERNIGHT INTO MONDAY MORNING.
THE AREA OF LOW PRESSURE RESPONSIBLE FOR TODAY/S WIND AND RAIN WAS
CENTERED ABOUT 250 MILES EAST OF THE VIRGINIA COAST ON SUNDAY
EVENING. THE LOW WILL CONTINUE TO MOVE TO THE NORTHEAST AND FARTHER
OUT TO SEA ON MONDAY...AND IT SHOULD LOSE ITS INFLUENCE OVER THE
REGION.
TUNE TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. YOU
CAN ACCESS THE NATIONAL WEATHER SERVICE ON THE INTERNET AT THE
FOLLOWING ADDRESS...WWW.NWS.NOAA.GOV/ER/PHI (ALL IN LOWER CASE).
IOVINO
Drought, Delaware Beaches / X E Sussex
- When
- October 1, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- Delaware Beaches / X E Sussex forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Drought, Inland Sussex
- When
- October 1, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- Inland Sussex forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Drought, Kent
- When
- October 1, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- Kent forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Drought, New Castle
- When
- October 1, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- New Castle forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in New York, October 1, 20012 deaths · 1 event
- Drought in Georgia, October 1 to 31, 200197 events
- Drought in Texas, October 1 to 31, 200124 events
- Drought in Maine, October 1 to 31, 200117 events
- Drought in Georgia, October 1 to 31, 200116 events
- Drought in New Hampshire, October 1 to 31, 200112 events
- Drought in Pennsylvania, October 1 to 31, 200110 events
- Drought in South Carolina, October 1 to 31, 20019 events
- Drought in Texas, October 1 to 31, 20018 events
- Drought in New Jersey, October 1 to 31, 20016 events
- High Surf in Hawaii, October 1 to 3, 20016 events
- Flooding in New Jersey, October 1, 20015 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269855, 5269856, 5269857, 5269858.